A Caltech Library Service

On the asymptotic properties of some two-step procedures for estimating distributed lag models

Grether, David M. and Maddala, G. S. (1972) On the asymptotic properties of some two-step procedures for estimating distributed lag models. International Economic Review, 13 (3). pp. 737-744. ISSN 0020-6598. doi:10.2307/2525853.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


It is by now well known that in the presence of lagged dependent variables and serially correlated errors certain two-step procedures are not asymptotically as efficient as the method of Maximum Likelihood (ML). In the present paper we discuss three two-step procedures that have been suggested in the literature and show that not only are the two-step procedures inefficient when compared with the ML method, but in some cases may not be more efficient than the first step of the two-step procedure.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1972 Economics Department of the University of Pennsylvania. Manuscript received December 2, 1970; revised April 20, 1972. This research has been financed partly by the MSSB Workshop on Lags in Economic Behavior held at the University of Chicago in 1970 and partly by grants from the National Science Foundation and the Ford Foundation to the Cowles Foundation for Research in Economics at Yale University. We thank D. Smallwood, P.J. Dhrymes, and the referee for helpful comments. We would also like to thank K. Wallis, who pointed out an error in an earlier version. Originally issued as Social Science Working Paper 10.
Group:Social Science Working Papers
Funding AgencyGrant Number
University of ChicagoUNSPECIFIED
Ford FoundationUNSPECIFIED
Cowles Foundation for Research in EconomicsUNSPECIFIED
Subject Keywords:Estimators, Estimation methods, Consistent estimators, Covariance matrices, Mathematical dependent variables, Instrumental variables estimation, Least squares, Economic models, Maximum likelihood estimation, Statistical estimation
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Social Science Working Paper10
Issue or Number:3
Record Number:CaltechAUTHORS:20171207-152538192
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:83741
Deposited By: Jacquelyn Bussone
Deposited On:21 Dec 2017 18:47
Last Modified:15 Nov 2021 20:13

Repository Staff Only: item control page